MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM; KNEE TIBIAL INSERT
Catalog Number 02.09.0212H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 10 june 2024: lot 2215591:(b)(4) items manufactured and released on 18-aug-2022.Expiration date: 2027-jul-25.No anomalies found related to the problem.To date, 5 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: a few months after a complex revision tka with a constrained device, the screw that joins the femoral component with the tibial tray is found broken.This is a very unusual finding; it's a rather large screw and it is not subject, during the implant life, to particular stresses.It is conceivable that the fracture took place, or it was initiated, during surgery, at the time of tightening, but the mechanism that may have led to screw breakage is totally unclear.It's possible that a third body may have been trapped in a position that changed the stress pattern of the screw during operation, otherwise, it's very difficult to imagine that such a fracture could occur.The consequence was a quick reoperation to change the post; no repositioning of the components was required.
 
Event or Problem Description
Revision surgery performed due to hinge post screw breakage about 7 months after the primary surgery.Only the post was revised.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 2/12MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19519655
Report Number3005180920-2024-00413
Device Sequence Number6425213
Product Code KRO
UDI-Device Identifier07630030825057
UDI-Public07630030825057
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.09.0212H
Device Lot Number2215591
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight54 KG
Patient RaceWhite